MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-6-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition- both the unknown axium device and the unknown axium device were returned for analysis within a shipping box, a resealable plastic biohazard pouch, within an opened unknown axium inner pouch, and within individual introducer sheaths.Visual inspection/damage location details ¿ the introducer sheath was returned and found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was found to be in good condition.No damage or irregularities were found with the actuator interface or the break indicator.No evidence of any detachment attempts was found at these locations.The pushwire was found to be bent at ~6.4cm from the proximal end; in addition, the pushwire was found to be bent within the introducer sheath at ~105.7cm and kinked at ~55.4cm from the distal end.The unknown axium implant coil was returned still attached to the pushwire; however, the implant coil was found to be damaged within the introducer sheath.The coin was found to be in good condition still against the lumen stop.No other anomalies were observed.Testing/analysis ¿ during testing, an in-house instant detacher was used to successfully detach in unknown axium implant coil from the pushwire without any issues.The detachment occurred after the 1st try.No further testing was performed.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was able to be confirmed, as the unknown axium device was returned still attached to the pushwire detach element.During testing, no ¿non-detachment¿ was able to be reproduced, as the unknown axium implant coil detached without any issues.A possible causes for the ¿non-detachment¿ is but not limited to, damaged pusher; however, the root cause was unable to be determined.The unknown axium detach subassemblies worked as intended.The report notes that ¿the physician attempted to detach the coil using the instant detacher 3 times, and no attempt was made to withdraw (detach) using another instant detacher or manually via the hypotube.¿.No evidence of any detachment attempts was found.No instant detacher was returned for assessment; therefore, any contribution the detacher had towards the non-detachment was able to be confirmed.The report notes that ¿no issues were encountered prior to the coil non detachment¿.It was noted that the patient's vessel tortuosity was normal.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium prime coil had poor detachment.The physician attempted to detach the coil using the instant detacher 3 times, and no attempt was made to withdraw (detach) using another instant detacher or manually via the hypotube.It was reported that there were no defects with the instant detacher.The coil was replaced with a another apb coil to complete the procedure.No patient symptoms or complications were reported with this event.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Additional information was received.The patient was treated for transvenous embolization for carotid-cavernous fistula located at c avernous sinus.It was noted that the patient's vessel tortuosity was normal.The patient did not experience any adverse event or injury associated with this event and reported no symptoms related to the non detachment.The cause of the non detachment was not determined.No issues were encountered prior to the coil non detachment, and no pushwire damage was observed after removal from the patient.Additional information was received that the correct quantity of coils to be reported was "2" each, with the same lot number.
 
Additional Manufacturer Narrative
H2/h3: product analysis updated as found condition- both axium prime devices were returned for analysis within a shipping box, a resealable plastic pouch, within an opened axium prime inner pouch and within individual introducer sheaths.Visual inspection/damage location details ¿ the introducer sheath was returned and found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was found to be in good condition.No damage or irregularities were found with the actuator interface or the break indicator.No evidence of any detachment attempts were found at these locations.The pushwire was found to be bent at ~6.4cm from the proximal end; in addition, the pushwire was found to be bent within the introducer sheath at ~105.7cm and kinked at ~55.4cm from the distal end.The axium prime implant coil was returned still attached to the pushwire; however, the implant coil was found to be damaged within the introducer sheath.The coin was found to be in good condition still against the lumen stop.No other anomalies were observed.Testing/analysis ¿ during testing, an in-house instant detacher was used to successfully detach the axium prime implant coil from the pushwire without any issues.The detachment occurred after the 1st try.No further testing was performed.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was able to be confirmed, as the axium prime device was returned still attached to the pushwire detach element.During testing, no ¿non-detachment¿ was able to be reproduced, as the axium prime implant coil detached without any issues.A possible causes for the ¿non-detachment¿ is but not limited to, damaged pusher; however, the root cause was unable to be determined.The axium prime detach subassemblies worked as intended.The report notes that ¿the physician attempted to detach the coil using the instant detacher 3 times, and no attempt was made to withdraw (detach) using another instant detacher or manually via the hypotube.¿ no evidence of any detachment attempts was found.No instant detacher was returned for assessment; therefore, any contribution the detacher had towards the non-detachment was not able to be confirmed.The report notes that ¿no issues were encountered prior to the coil non detachment¿.It was noted that the patient's vessel tortuosity was normal.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24700043
Report Number9617601-2026-02043
Device Sequence Number15979907
Product Code KRD
UDI-Device Identifier00763000847227
UDI-Public(01)00763000847227(17)270608(10)229003533
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2.5-6-HX-ES
Device Catalogue NumberAPB-2.5-6-HX-ES
Device Lot Number229003533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer04/14/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown